Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 12, NWS Atlanta, GA

March 28, 2010Baldwin County, Jones County, Putnam County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2010, 7:05 PM EDT for Baldwin County, Jones County, Putnam County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2010, 7:05 PM EDT (23:05 UTC)
Expired
Mar 28, 2010, 7:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Baldwin County, GA, Jones County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:47 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 535 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
535 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS52 KFFC 282305
SVRFFC
GAC009-169-237-282330-
/O.NEW.KFFC.SV.W.0012.100328T2305Z-100328T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT SUN MAR 28 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALDWIN COUNTY IN CENTRAL GEORGIA
  EAST CENTRAL JONES COUNTY IN CENTRAL GEORGIA
  SOUTH CENTRAL PUTNAM COUNTY IN CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 11 MILES WEST OF
  MILLEDGEVILLE...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROWNS CROSSING...COOPERS...PANCRAS...SCOTTSBORO...ALLENWOOD...
  MERIWETHER...HARDWICK...PLANT HARLEE BRANCH AND UNDERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3291 8342 3307 8352 3323 8325 3319 8327
      3315 8310 3314 8309 3312 8311 3308 8310
      3308 8304 3306 8304
TIME...MOT...LOC 2305Z 240DEG 25KT 3305 8340

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:28 PM EDT, 37 minutes earlier.

Area forecast discussion, Mar 28, 6:28 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN MAR 28 2010

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS A LINE OF SHOWERS MOVING INTO NW GA WITH
SOME ISOLATED THUNDERSTORMS EMBEDDED IN IT. THIS LINE IS ASSOCIATED
WITH A COLD FRONT (ORIENTED N TO S OVER CENTRAL AL) THAT IS EXPECTED
TO SWEEP THROUGH GA THIS EVENING/TONIGHT. CURRENTLY THE AIRMASS OVER
GA IS STILL FAIRLY STABLE BUT THE INSTABILITY INDICES ARE SLOWLY
INCREASING WHICH COULD MEAN ISOLATED SEVERE STORMS LATER THIS
AFTERNOON AND EVENING MAINLY ACROSS EASTERN SECTIONS OF THE STATE.
THERE ARE SOME SOUTHERLY LOW LEVEL WINDS BRINGING INCREASED
DEWPOINTS (MID 50S TO NEAR 60) AND HELPING TO SLOWLY DESTABILIZE
THE AIRMASS. ALSO NOTICED ON THE SATELLITE LOOP THAT THE BREAKS IN
THE CLOUD COVER IS BECOMING MORE VISIBLE ALLOWING FOR MORE
DIFFERENTIAL HEATING WHICH SHOULD ALSO ALLOW CAPES TO GET INTO THE
500-700 J/KG RANGE. THE FORECAST SOUNDINGS OVER EASTERN SECTIONS
OF THE STATE SHOW LARGE LOOPING HODOGRAPHS WITH SEMI STEEP MID
LEVEL LAPSE RATES. WITH ALL THIS IN MIND STILL THINK THE
ATMOSPHERE WILL BE FAVORABLE FOR ISOLATED SUPERCELLS PRODUCING
HAIL...DAMAGING WINDS...AND A FEW TORNADOES. ONE GOOD THING IS IT
LOOKS LIKE THINGS STABILIZE FAIRLY QUICKLY AGAIN JUST AFTER SUNSET
AND THE FRONT SHOULD BE EAST OF THE AREA BY 06Z MON. LOOK FOR
PRECIP TO TAPER OFF FROM WEST TO EAST TONIGHT WITH SOME LINGERING
SHOWERS ACROSS NORTH AND EAST GA MON ASSOCIATED WITH THE WRAP
AROUND MOISTURE. FINALLY THE MAIN LOW CENTER MOVES NE TO THE MID
ATLANTIC COAST ALLOWING A VERY LARGE AND STRONG HIGH PRESSURE
RIDGE TO BUILD INTO THE SOUTHEASTERN STATES TUE.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ONCE THE RIDGE BUILDS IN TUE IT DOMINATES THE WEATHER PATTERN
THROUGH NEXT WEEKEND. LOOKS LIKE NORTH AND CENTRAL GA WILL NOT SEE
AND PRECIP UNTIL THE NEXT FRONTAL SYSTEM MOVES INTO THE REGION NEXT
SUN/MON. DRY CONDITIONS AND WARMING TEMPERATURES LOOK TO BE THE RULE
FOR THE EXTENDED.

&&

.AVIATION...
A FEW SHOWERS LINGERING OVER WESTERN GEORGIA...THUNDER...IF
ANY...WILL BE ISOLATED AND WILL LEAVE OUT OF TAFS. BY 03Z ALL AREAS
SHOULD BE CLEAR OF SHOWERS/THUNDER WITH WEST WINDS SPREADING ACROSS
THE CWA. OVC035 CIGS AND MVFR CIGS OVER NORTHWEST AL BACK INTO
WESTERN TN DEPICTED WELL BY BOTH GFS/NAM AND WILL USE THEIR TIMING
FOR BRINGING THESE CIGS INTO ALL TAF SITES. CIGS WILL BE SLOW TO
LIFT TOMORROW WITH SOME CAA AND GUSTY WINDS ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  59  39  70  40 /  50  20   5   0   0
ATLANTA         45  58  39  65  43 /  30  10   0   0   0
BLAIRSVILLE     44  51  38  62  33 /  40  20  10   0   0
CARTERSVILLE    43  57  38  66  35 /  20  20   5   0   0
COLUMBUS        46  63  42  69  44 /  40   5   0   0   0
GAINESVILLE     44  55  40  67  42 /  40  20  10   0   0
MACON           47  61  38  70  39 /  60   5   0   0   0
ROME            47  56  41  67  35 /  20  20   0   0   0
PEACHTREE CITY  42  58  35  67  35 /  40  10   0   0   0
VIDALIA         55  63  43  71  44 /  80  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...CLARKE...DAWSON...FANNIN...FORSYTH...
GILMER...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...
JACKSON...JEFFERSON...LUMPKIN...MADISON...MORGAN...OCONEE...
OGLETHORPE...PICKENS...PUTNAM...TALIAFERRO...TOWNS...UNION...
WALTON...WARREN...WASHINGTON...WHITE...WILKES.

&&
Hazardous weather outlook, Mar 28, 1:39 PM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
139 PM EDT SUN MAR 28 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
139 PM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

.SYNOPSIS...
A COLD FRONT WILL APPROACH WEST GEORGIA THIS AFTERNOON...THEN
PUSHING ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS.

.PRIMARY HAZARDS...
DAMAGING WIND AND HAIL WILL BE THE MAIN THREATS ACROSS NORTH AND
CENTRAL GEORGIA. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE....MAINLY
OVER PORTIONS OF EAST CENTRAL GEORGIA DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS.

.DISCUSSION...
AHEAD OF AN APPROACHING COLD FRONT... A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. A WARM...MOIST SOUTHERLY WIND FLOW WILL
INCREASE INSTABILITIES DURING THE AFTERNOON...WITH LIFTED INDICES IN
THE 0 TO -3 RANGE AND CAPES GREATER THAN 500. AS THE LINE OF STORMS
MOVE ACROSS THE AREA... A FEW EMBEDDED THUNDERSTORMS COULD BECOME
SEVERE... MAINLY BETWEEN 4 AND 8 PM WHEN THE INSTABILITIES WILL BE
MORE FAVORABLE FOR STRONG STORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Mar 28, 4:36 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT SUN MAR 28 2010

GAZ014>016-023-024-282115-
436 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND WIND GUSTS
TO 40 MPH IN BANKS...NORTHERN HALL...EASTERN DAWSON...LUMPKIN AND
WHITE COUNTIES UNTIL 515 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERAL STRONG THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE INDICATED
COUNTIES. STRONG STORMS WERE LOCATED JUST EAST OF DAWSONVILLE...EAST
OF GAINESVILLE...JUST NORTH OF DAHLONEGA...AND NORTHWEST OF
CLEVELAND...MOVING EAST AT 30 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THIS AREA. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Mar 28, 5:10 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT SUN MAR 28 2010

GAZ022-023-034-282145-
510 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN GWINNETT...
FORSYTH AND HALL COUNTIES UNTIL 545 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN BROOKWOOD AND SUGAR HILL...MOVING
NORTHEAST AT 50 MPH.

THESE THUNDERSTORMS MAY PRODUCE PEA TO PENNY-SIZED HAIL AND WIND
GUSTS TO 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Mar 28, 5:26 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT SUN MAR 28 2010

GAZ113-282200-
526 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TOOMBS COUNTY UNTIL 600 PM EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEW BRANCH...MOVING NORTHEAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOOMBS COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PONDEROSA...NEW BRANCH...JOHNSON CORNER AND OHOOPEE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Mar 28, 6:24 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT SUN MAR 28 2010

GAZ072-282300-
624 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN JONES COUNTY UNTIL 700 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CLINTON...MOVING NORTHEAST AT 50
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JONES
COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE CLINTON...WAYSIDE...GRAY...BRADLEY...BLOUNTSVILLE...HADDOCK
AND ETHRIDGE.
Local storm report, Mar 28, 6:29 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     5 NE DALTON             34.82N 84.91W
03/28/2010                   WHITFIELD          GA   PUBLIC

            SEVERAL TREES DOWN.

&&

JLF
Special weather statement, Mar 28, 6:45 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SUN MAR 28 2010

GAZ060-073-282330-
645 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BALDWIN AND PUTNAM COUNTIES UNTIL 730 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS SOUTH OF RESSEAUS CROSSROADS...MOVING NORTHEAST
AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BALDWIN AND PUTNAM COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE RESSEAUS CROSSROADS...
STANFORDVILLE...MERIWETHER...WARFIELD...PLANT HARLEE BRANCH...FLAT
ROCK...ROCKVILLE AND PHOENIX. BRIEF HEAVY DOWNPOURS COULD CAUSE
PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:20 PM EDTTornado WarningFFCWhitfield25 min
Mar 28, 2:43 PM EDTTornado WarningFFCMurray36 min
Mar 28, 2:47 PM EDTTornado WarningFFCMurray, Whitfield30 min
Mar 28, 3:13 PM EDTSevere Thunderstorm WarningFFCFannin35 min
Mar 28, 6:59 PM EDTSevere Thunderstorm WarningFFCPutnam31 min
Mar 28, 7:10 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Wilkes50 min
Mar 28, 7:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones29 min
Mar 28, 7:37 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes38 min
Mar 28, 7:40 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach50 min
Mar 28, 7:46 PM EDTSevere Thunderstorm WarningFFCLamar24 min
Mar 28, 7:47 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam58 min
Mar 28, 7:52 PM EDTSevere Thunderstorm WarningFFCLamar, Upson23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.